Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Red spot after scratching absent mindedly

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 660 Questions
I will find myself absent-mindly scratching an itch, and look down to see why I'm scratching. A teeny tiny red dot will appear. This just began and isn't continuous. May not happen for days.
Posted Wed, 26 Sep 2012 in Skin Hair and Nails
Answered by Dr. Arnab Maji 2 hours later

Thanks for your query.

I think you are suffering from urticaria as per your history. Urticaria is a kind of skin rash notable for pale red, raised, itchy bumps. They appear usually after an itching episode and disappear spontaneously in most of the times. It may have an allergic trigger and on exposure to that it appears. It may also be idiopathic. Sometimes it may be drug induced. Escitalopram group of drugs may cause it though in your situation its possibility is rare as because you are taking this drug for 5+ years and you didn’t mention any history of such episodes previously.

Physicians can rarely determine any particular cause of disease for urticaria. Extensive allergy testings for a prolonged time can be done to detect allergen though cumbersome procedures. You should consult an allergist and take his opinion. Meanwhile you can consider using loratidine (anti-histamine) once daily and ranitidine (antacid) tablets once daily for symptomatic relief. Please get them prescribed from your primary care physician.

Hope I have answered your queries. If you want to know further you may write back to me.

Dr Arnab Maji
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor